Arkansas, 2013Flash Flooding and Flooding in Arkansas, April 18, 2013
April 18, 2013 · NWS TSA · 7 events in 2 counties and zones
Thunderstorms developed along and south of a stationary frontal boundary that extended across southeastern Kansas through southwestern Oklahoma during the late afternoon and evening hours of the 17th. This frontal boundary surged southward as a cold front overnight, increasing the thunderstorm activity as it moved into warm, moist, and unstable air over northwestern Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along and south of a stationary frontal boundary that extended across southeastern Kansas through southwestern Oklahoma during the late afternoon and evening hours of the 17th. This frontal boundary surged southward as a cold front overnight, increasing the thunderstorm activity as it moved into warm, moist, and unstable air over northwestern Arkansas. The thunderstorms produced locally heavy rainfall as they moved repeatedly across the same areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 17, 11:45 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 17, 11:45 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1245 AM CDT THU APR 18 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
THUNDERSTORMS / COLD FRONTAL BOUNDARY PUSHING THROUGH
TAF AREA OVERNIGHT AND EARLY THURSDAY MORNING. MVFR SOME
IFR CONDITIONS. IMPROVING FROM WEST-EAST 15Z-21Z TO VFR.
&&
.PREV DISCUSSION... /ISSUED 946 PM CDT WED APR 17 2013/
..UPDATE...
DISCUSSION...
CLUSTER OF STRONG THUNDERSTORMS CURRENTLY MOVING INTO NORTHEAST
OKLAHOMA THIS EVENING WITH COLD FRONT LOCATED NEAR A LENAPAH...MANFORD
LINE. SEVERE WEATHER THREAT WILL REMAIN OVERNIGHT ALONG AND SOUTH
OF FRONT WITH THE POTENTIAL FOR DAMAGING WINDS/LARGE HAIL. LOW
LEVEL WIND FIELDS REMAIN STRONG AND WILL LIKELY CONTINUE AS UPPER
JET STREAK SPREADS INTO NORTH TEXAS...THEREFORE A LIMITED TORNADO
THREAT WILL REMAIN ALONG/SOUTH OF BOUNDARY OVERNIGHT. VERY HEAVY
RAINFALL LIKELY IN THE STRONGER CELLS AND ANY TRAINING OF
THUNDERSTORMS OVER NORTHEAST OKLAHOMA COULD CREATE LOCALIZED
FLOODING. UPDATE OUT SHORTLY FOR SHORT TERM TRENDS. NO OTHER
SIGNIFICANT CHANGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 33 58 39 67 / 10 0 0 0
FSM 36 58 37 65 / 10 0 0 0
MLC 35 59 36 66 / 10 0 0 0
BVO 31 59 35 66 / 10 0 0 0
FYV 33 53 31 61 / 10 0 0 0
BYV 34 53 34 61 / 10 10 0 0
MKO 33 58 37 66 / 10 0 0 0
MIO 32 55 35 64 / 10 0 0 0
F10 33 58 37 66 / 10 0 0 0
HHW 36 59 36 67 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067.
AR...NONE.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...21Hazardous weather outlook, Apr 17, 7:37 PM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
837 PM CDT WED APR 17 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
837 PM CDT WED APR 17 2013
...SEVERE WEATHER LIKELY OVERNIGHT WITH THE THREAT FOR HEAVY
RAINFALL...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...OVERNIGHT.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA.
ONSET...OVERNIGHT.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO PORTIONS
OF NORTHEAST OKLAHOMA THIS EVENING. STORMS WILL SPREAD INTO
SOUTHEAST OKLAHOMA AFTER MIDNIGHT AND INTO NORTHWEST ARKANSAS LATE
TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...
ALTHOUGH A FEW ISOLATED TORNADOES WILL BE POSSIBLE AS STRONG WIND
FIELDS REMAIN OVERNIGHT.
ADDITIONALLY...SOME LOCATIONS ACROSS ACROSS NORTHEAST OKLAHOMA MAY
SEE 2 TO 3 INCHES OF RAINFALL...POTENTIALLY LEADING TO LOCALIZED
FLASH FLOODING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM
POTENTIAL...HIGH WIND POTENTIAL.
EXTENDED DISCUSSION...
THE SEVERE STORM RISK... AND OVERALL RAIN CHANCES WILL DECREASE
THURSDAY AS THE FRONT BEGINS TO ACCELERATE AND MOVE FARTHER EAST.
MUCH COLDER AIR WILL SETTLE ACROSS THE REGION BEHIND THE
FRONT... WITH MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
LIKELY TO EXPERIENCE TEMPERATURES NEAR FREEZING FRIDAY MORNING.
NORTHWEST ARKANSAS AND LOW LYING VALLEY LOCATIONS OF NORTHEAST
OKLAHOMA WILL BE AT RISK FOR FREEZING TEMPERATURES ONCE AGAIN
SATURDAY MORNING. STORM CHANCES WILL RETURN EARLY NEXT WEEK AS
ANOTHER STRONG FRONT APPROACHES.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
THOSE WITH HORTICULTURAL INTERESTS SHOULD MONITOR TEMPERATURE
FORECASTS FOR FREEZE POTENTIAL FOR FRIDAY AND SATURDAY MORNING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Apr 18, 12:09 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
109 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG 6 SW BROKEN ARROW 35.99N 95.87W
04/18/2013 TULSA OK AMATEUR RADIO
ROOF DAMAGE TO A HOME...TREE DAMAGE AND A BARN DAMAGED.
THIS DAMAGE WAS NEAR A RADAR SIGNATURE SUGGESTING A
TORNADO. AN NWS TEAM WILL INVESTIGATE THE AREA TOMORROW.
&&
THIS WAS NEAR 131ST STREET SOUTH AND 117TH STREET IN BROKEN ARROW.
SFPLocal storm report, Apr 18, 12:22 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
122 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TORNADO SPAVINAW 36.39N 95.05W
04/18/2013 MAYES OK EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TORNADO TOUCHDOWN IN
SPAVINAW...NO DETAILS AT THIS TIME.
&&
SFPLocal storm report, Apr 18, 1:41 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
241 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM FLASH FLOOD BIXBY 35.94N 95.88W
04/18/2013 TULSA OK TRAINED SPOTTER
FLOODING REPORTED NEAR 111TH STREET SOUTH AND MINGO
&&
MATSpecial weather statement, Apr 18, 1:46 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
246 AM CDT THU APR 18 2013
OKZ060-062-065>068-070-071-180830-
CHEROKEE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE
OK-TULSA OK-WAGONER OK-
246 AM CDT THU APR 18 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN CHEROKEE...MUSKOGEE AND SOUTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
IN NORTHEAST OKLAHOMA
SOUTHERN MAYES...EASTERN OKMULGEE...SOUTHEASTERN TULSA AND
WAGONER
AT 246 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF HECTORVILLE TO MORRIS TO
BRYANT...MOVING NORTHEAST AT 55 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3559 9600 3586 9600 3620 9511 3587 9513
3539 9537 3528 9613 3529 9623
TIME...MOT...LOC 0746Z 243DEG 47KT 3588 9579 3563 9579
3541 9597Local storm report, Apr 18, 2:16 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
316 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM TORNADO 6 ESE GROVE 36.56N 94.67W
04/18/2013 DELAWARE OK EMERGENCY MNGR
SEVERAL HOMES DESTROYED AND POWER POLES SNAPPED.
&&
MATLocal storm report, Apr 18, 2:22 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
322 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 AM FLASH FLOOD KANSAS 36.21N 94.80W
04/18/2013 DELAWARE OK BROADCAST MEDIA
STREET FLOODING REPORTED IN KANSAS.
&&
MATFlash Flood, Benton
- When
- April 18, 3:09 AM CST to 6:30 AM CST
- Where
- Benton County, 2.08 mi SE of Bentonville Branch J to 3.4 mi ESE of Rogers Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.309, -94.093
Widespread street flooding was reported in and around Rogers.
Flash Flood, Benton
- When
- April 18, 4:30 AM CST to 6:30 AM CST
- Where
- Benton County, 1.85 mi ENE of Springtown to 1.54 mi E of Springtown
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.278, -94.388
Pleasant Valley Road was flooded and was impassable.
Flash Flood, Washington
- When
- April 18, 6:00 AM CST to 6:30 AM CST
- Where
- Washington County, 2.29 mi ESE of Johnson to 2.55 mi NNE of Efay
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.113, -94.135
Portions of Old Missouri Road northeast of Fayetteville were reported flooded.
Flood, Benton
- When
- April 18, 6:50 AM CST to 10:00 AM CST
- Where
- Benton County, 2.24 mi SSE of Bentonville Muni Arp to 2.37 mi SSE of Bentonville Muni Arp
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.319, -94.209
Water rescues were conducted at Stoney Brook Road and Rainbow Road after vehicles were driven into high water.
Flood, Benton
- When
- April 18, 7:50 AM CST to 10:00 AM CST
- Where
- Benton County, 2.5 mi NW of Bentonville to 2.31 mi NW of Bentonville
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.396, -94.251
The intersection of Oak Hills Drive and Peach Orchard Road was flooded.
Flood, Benton
- When
- April 18, 9:30 AM CST to 6:00 PM CST
- Where
- Benton County, 4.78 mi NNW of Bella Vista to 4.67 mi NNW of Bella Vista
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.492, -94.269
Significant flooding occurred at Bella Vista Golf Course.
Flood, Benton
- When
- April 18, 10:30 AM CST to 6:00 PM CST
- Where
- Benton County, 3.44 mi ESE of Maysville to 3.27 mi ESE of Maysville
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.379, -94.524
A stream was reported out of its banks and over the adjacent roadway.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, April 18 to 30, 2013$31 million · 11 events
- Avalanche in Colorado, April 18, 20131 death · 1 event
- Flash Flood and Flooding in Illinois, April 18 to 22, 2013$1.5 million · 9 events
- Flooding in Indiana, April 18 to 19, 2013$92,000 · 21 events
- Tornadoes and Hail in Arkansas, April 18, 2013$53,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Louisiana, April 18, 2013$55,000 · EF1 · 4 events
- Tornadoes and Hail in Mississippi, April 18, 2013$40,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Kentucky, April 18, 2013$65,000 · EF0 · 6 events
- Flooding in Missouri, April 18 to 21, 2013$54,000 · 2 events
- Winter Storm in Minnesota, April 18 to 19, 201329 events
- Flooding in Wisconsin, April 18 to 24, 2013$27,000 · 5 events
- Hail and Damaging Winds in Michigan, April 18, 2013$14,000 · 56 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448159, 448163, 448167, 448170, 448171, 448173, 448175.